These are the 5 signs that someone is on steroids.
When looking at someone in the gym or, more commonly, on YouTube one of those fitness influencers with an astonishing physique that looks more like the body was sculpted by hand, have you ever wondered if that person is taking some form of supplement that you are not – or even deeper, taking steroids?
The question posed in the fitness industry is usually “natty or not,” to ask if someone naturally looks that way or if it is the outcome of some performance-enhanced drugs (PEDs).
And sometimes it is very difficult to judge someone if that person is natty or not. Take for example what Dr Mike Israetel from Renaissance Periodization said about Jeff Cavaliere from Athlean-X – two of the most famous fitness coaches on YouTube at the moment.
A bit of humour is always accompanied in Israetel’s video, but the one above might have been the cherry on the top. It is his way of saying that it is incredibly difficult to judge if someone is on steroids or not. However, there might be some signs that someone is on steroids according to Max Posternak.
Max Posternak is the founder of Gravity Transformation, a website focused on giving tips and training guidance for people looking to improve their fitness and lose weight. His YouTube channel has over 5 million subscribers.
Check it out.
Note: BOXROX does not condone nor condemn the use of PEDs. We always advise you to talk to a professional doctor to know the situation, possibilities and even risks for your body.
5 Signs That Someone Is On Steroids
If you are planning to go down the natural way when it comes to fitness, it is important to understand what can be achieved naturally. Some fitness influencers will not be truthful when asked if they are on any type of enhancing drug.
Knowing the signs that someone is on steroids can help you hinder your expectations so you don’t get frustrated if you don’t look like Dwayne the Rock Johnson, for example.
Here are the 5 signs that someone is on steroids according to Max Posternak.
1. Fat-free mass index
The fat-free mass index checks how much muscle mass someone has in comparison to their height. The calculation is rather complicated, but know that the maximum a natural athlete could have is around 25. You can check it online your own or someone else’s if you know their height, weight, and body fat percentage.
Research shows that 37% of steroid users have gynecomastia, a term used to describe the growth of breast tissue in men and it’s almost always caused by elevated estrogen level.
However, that doesn’t mean that someone with “man boobs” is taking steroids. It is simply not black or white, but rather an indication of that person possibly taking steroids. People can have gynecomastia even without taking steroids. In fact, drugs which include steroids motive 10-25% of cases of gynecomastia.
3. Too Much Too Fast
Excessively gaining muscle mass in a short period of time is another sign that someone is on steroids. Steroids not only help build bigger muscles, but also helps the speed at which muscle growth occurs. This is also perhaps the biggest reason why people take steroids in the first place.
You should not confuse this with “newbie gains,” in which a person new to lifting weights sees an improvement on a weekly basis.
Sometimes you will see someone gaining a lot of muscle in their upper body. Another sign that someone is on steroids is the difference in terms of gaining muscle in their shoulders, traps and neck, while their legs continue to dwindle.
Of course, it could be the cause of someone skipping leg day regularly. But it could also be a sign of steroid use. According to Posternak, steroid use has more of an effect on shoulders, and traps than it has on the legs.
That is because muscles in the upper body contain higher amounts of androgen receptors.
Having a lot of acne, usually on the shoulders, chest or back is another sign that someone is using steroids.
Steroids can cause acne because high testosterone levels enhance the activity of small oil-producing glands found in the skin.
5. Roid Rage
Significantly boosting your testosterone can lead to increase in an aggressive behaviour in some people. Posternak talks about a study that showed that 60% of steroid users experienced an increase in irritability and aggressiveness.
To dive deeper into the signs that someone is on steroids, click on the video below.
VIDEO – 5 Signs That Someone Is On Steroids
Check out more content from BOXROX below.
Source link: https://www.boxrox.com/5-signs-that-someone-is-using-steroids/ by Robert Born at www.boxrox.com